Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


After Viracept/Viramune/Sustiva - now what?
Jan 7, 2000

Doctor,

I'm a 40 year old female; diagnosed two years ago. Up until last month I was undetectable/600 cell count. Due to the side effects of viracept my doctor and I both decided to try other meds. Sustiva made me feel as though I was a zombie. My work demands that I have a clear head at all times - so that was out. Then we tried viramune. Still have the rash. Next resciptor (sp?). I've never even heard of it. Will this help. I'm beginning to feel like a guinnea pig and although I know its not my doctor's fault, resentful. What meds are out there that a) don't make your hair fall out; b) don't cause fat redistribution; c) don't cause varicose veins; and, most importantly d) control the virus.

I thank you in advance for your assistance.

AB NY

Response from Dr. Feinberg

Rescriptor is the trade name for delavirdine, a drug in the same class as Sustiva and Viramune. The most common problem is (you guessed it): rash. Usually the 'zombie-like' effects of Sustiva are short-lived and have resolved by 4 weeks-- you don't say how long you tried it. many combinations of meds will control the virus, so don't lose hope. Some of my patients have told ne that their hair falls out when their virus is not under control. What causes fat redistribution is complex and not really well-explained yet, so I can't give you any reassurances about that.


Previous
VL764,300 high risk for O.I.?
Next
What to expect

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement